Ahhhh, so much yesterday. I lost 2 more pounds, which shocked me, since I had all those steroids. My GI wasn't happy that no one let her know what happened. She seemed a little annoyed that a doctor that didn't know my whole medical history was telling me to stop taking Remicade....but I told her that I trust her decisions. So, she said if I come off of Remicade, we're more or less at the end of the road, and I'd end up having a resection before long. She said that she told me that this serum sickness might happen since I was late on my infusion, which she did, and I knew it too, from the first time it happened. She is going to prescribe a medrol pack for me to have in case this ever happens again. I'm on it now too, I should have had it when I left the hospital, but I just got what they injected me with....that explained why I got so sore again by yesterday. She doesn't know a lot about Humira, since they use Remicade for the patients who need it, and they respond well to it. She also doesn't like that I'd do Humira at home myself....she likes the fact that with remicade, the patient has to come in and see her at least every other month....like she said, if I'm injecting myself every 2 weeks, my immune system is extremely compromised, I have 4 kids who bring home tons of germs, I could have an infection and just keep giving myself the injections and end up in the hospital because I left an infection untreated, which will run wild in my unprotected body....ok, so I agree with that. Another doctor in the practice is doing a clinical trial for Abatacept, another RA drug, made from synthetic human protein, which is infused every four weeks, takes a half hour to infuse, which is a huge difference from my 6-hour Remicade infusions. So she's going to talk with the other doctor when my bloodwork comes back and see if I qualify for the trial, though I may not, because when I had my colonoscopy, I was in remission, I am not any longer. She did a ton of bloodwork and is doing a stool study, fun fun. She's testing me for new food allergies since my youngest was born, as a new sensitivity could have developed. She's checking for an abundance of a hormone that everyone's body secretes that can cause bowel issues when it's made in excess. The ER actually had already sent her my bloodwork, I was impressed.....she said from the 24th to the 28th, I had a huge increase in white blood cells and a "left shift", which meant I had an infection. She thought perhaps that was what had happened, but when she heard my symptoms, she agreed with me that it was serum sickness, the infection probably excaburated the symptoms. My bloodwork from the 28th was a huge mess, a big change from 4 days prior. She changed a lot of my meds...I am back on Asacol rather than Lialda, since Lialda probably isn't giving me coverage all night, which may be why I go to bed with my stomach making tons of noise and wake up with pain and diarrhea, and because Lialda isn't proven effective during a flare. I'm off the last antibiotic I was taking because it's not going to clear up a major infection, she'll give me something different when the bloodwork comes back and she has a better idea of what's going on. I stopped Bentyl, since it's not doing much. I have to take Lomotil morning and night, and when I need it during the day. She put me on Levbid, which is a 12-hour version of NuLev, I take that morning and night, and NuLev when I need it. Hopefully I won't, since it works so well, hopefully the Levbid will work. It makes my friggin' mouth so dry though! She also switched me to Protonix. She didn't give me anything for pain, since she didn't want to mask my Crohn's pain because I was taking the pain meds for joint pain, she wants to know if the med changes are working. But she gave me Ultracet, which never did much for me, though for the joint pain, it actually seems to be helping a bit. I showed her my tongue, she said the yeast was gone, now it looks like it's from a vitamin deficiency....who knew that malabsorption could give you a white tongue and sore throat?? She gave me a B-12 shot, I get another in 2 weeks, and then more when I need it. I'm going to try taking something like that Digestive Advantage again with all the extra supplements, since obviously the malabsorption is so bad from the diarrhea that I'm not getting much of any of the vitamins I need from what I eat or from my normal vitamin. I'm also going to start taking probiotics, like eating yogurt for the acidopholis? Gives you the good bacteria that is probably dead as a doornail from 3 antibiotics. She thinks, and I can totally see this, that my body is ravaged from being so sick, having an immune system that's more or less shut off, having multiple abdominal and pelvic surgeries (the shoulder surgery won't bother me, except for the anesthesia and pain meds, just have to make sure my bowels wake up and keep going), and is just wiped out, vitamin deficient, and weak, so she thinks my body is attacking the weakest part of me, which of course, is my colon. So hopefully if I can stay well, get rid of the infection, and get my body back with the vitamins it needs to function properly, I will feel better. At least with all these steroids, I haven't had diarrhea today! LOL Sad... :P
I'm pretty stressed about everything, hearing her say we were "at the end of the road", that's scary. I never thought I'd get this sick, or have so many issues with meds.....I don't want to have surgery...but who does? All I can do is hope things start working and I feel better.
Asthma (diagnosed at 12)
Fibromyalgia (diagnosed 9/01)
Crohn's Disease/Colitis (diagnosed 12/02)
Diverticulitis (diagnosed 6/07)
Chronic pelvic pain/endometriosis, leading to hysterectomy (9/07)
Torn rotator cuff/labrum (repair 11/20/07)
Bladder sling (8/06), cholystectomy (2/06), tubal ligation (2/06), failed ablation (3/07)
Taking Lialda, Prednisone, Entocort, Remicade, Bentyl, NuLev, HCTZ, Lisinopril, Cymbalta, Effexor, Xifaxan, Flagyl, Lomotil, Frova, Questran powder/Carafate suspension, and pain meds.